MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOFIBERVIDEOSCOPE; BRONCHOVIDEOSCOPE
Model Number BF-XP160F
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that error codes indicating a scope communication error were detected during a flexible bronchoscopy with bronchoalveolar lavage while using an evis exera iii xenon light source.An evis exera iii video system center and an evis exera bronchofibervideoscope were also used at that time.The procedure was delayed for 45 minutes with the patient under sedation, prolonging testing and delaying care of a critically ill patient.The procedure was completed with a different scope and another travel cart was made available in case the event occurred again.There was no further harm reported.The customer confirmed that the scope and video processor were used again in another procedure with no issues noted.Only the light source was returned to olympus.Since the root cause of the reported malfunction that caused the delay was not known, all three devices used in the procedure are being reported.This event is reported under the following related patient identifiers: (b)(6) - light source, (b)(6) - video processor, (b)(6) - bronchoscope.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information is received.This report has also been submitted on importer medwatch report #2429304-2023¿00095.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Based on the results of the investigation, since the device was not returned for evaluation, the reported complaint could not be confirmed.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) in section: ¿inspection of the endoscopic image¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16913075
Report Number9610595-2023-07353
Device Sequence Number17731498
Product Code EOQ
UDI-Device Identifier04953170340116
UDI-Public04953170340116
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K033225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP160F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-190/7775326.; CV-190/7748747.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown